Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 115, NWS Birmingham, AL

October 3, 2014Bibb County, Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 3, 2014, 3:32 AM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2014, 3:32 AM CDT (08:32 UTC)
Expired
Oct 3, 2014, 4:30 AM CDT
In force
58 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 17 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WUUS54 KBMX 030832
SVRBMX
ALC007-073-117-030930-
/O.NEW.KBMX.SV.W.0115.141003T0832Z-141003T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 AM CDT FRI OCT 3 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BIBB COUNTY IN ALABAMA...
  SOUTHERN JEFFERSON COUNTY IN ALABAMA...
  SHELBY COUNTY IN ALABAMA...

* UNTIL 430 AM CDT

* AT 331 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  ALABAMA ADVENTURE TO MERTZ...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUEYTOWN...BESSEMER...FAIRFIELD...HOMEWOOD...BIRMINGHAM...VESTAVIA
  HILLS...HOOVER AND MOUNTAIN BROOK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
      3314 8651 3307 8681 3307 8688 3305 8688
      3292 8742 3301 8737 3301 8732 3312 8729
      3313 8720 3320 8720 3325 8706 3327 8707
      3332 8718 3338 8715 3369 8653
TIME...MOT...LOC 0832Z 249DEG 40KT 3340 8704 3293 8733

$$

GRANTHAM
4 follow-up statements
132 
WWUS54 KBMX 030848
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
348 AM CDT FRI OCT 3 2014

ALC007-073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
BIBB AL-JEFFERSON AL-SHELBY AL-
348 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHEASTERN JEFFERSON AND NORTHERN BIBB COUNTIES UNTIL 430 AM CDT...

AT 347 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRFIELD TO HELENA TO CENTREVILLE...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOOVER...PELHAM...HOMEWOOD...VESTAVIA HILLS...BIRMINGHAM...
  ALABASTER...MOUNTAIN BROOK...IRONDALE...MONTEVALLO AND CHELSEA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 108 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
      3314 8651 3307 8681 3307 8688 3305 8688
      3296 8727 3330 8699 3345 8702 3369 8653
TIME...MOT...LOC 0848Z 249DEG 40KT 3347 8689 3330 8684
          3299 8713

$$

GRANTHAM
855 
WWUS54 KBMX 030901
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT FRI OCT 3 2014

ALC007-030911-
/O.CAN.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
BIBB AL-
401 AM CDT FRI OCT 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BIBB COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
      3350 8648 3350 8644 3319 8650 3311 8697
      3316 8698 3331 8687 3352 8687 3369 8653
TIME...MOT...LOC 0901Z 249DEG 40KT 3350 8676 3329 8674
          3310 8693

$$

ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
401 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY AND
EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...

AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM U.A.B. CAMPUS TO PELHAM TO WILTON...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNTAIN BROOK...IRONDALE...CHELSEA...TRUSSVILLE...LEEDS...
  COLUMBIANA...BIRMINGHAM AIRPORT...THE SUMMIT...CAHABA HEIGHTS AND
  OAK MOUNTAIN STATE PARK.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 234 THROUGH 262...
INTERSTATE 459 EXIT NUMBERS 10 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 123 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
      3350 8648 3350 8644 3319 8650 3311 8697
      3316 8698 3331 8687 3352 8687 3369 8653
TIME...MOT...LOC 0901Z 249DEG 40KT 3350 8676 3329 8674
          3310 8693

$$

GRANTHAM
221 
WWUS54 KBMX 030912
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 AM CDT FRI OCT 3 2014

ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
412 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SHELBY
AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...

AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM IRONDALE TO CHELSEA TO SHELBY COUNTY AIRPORT...MOVING EAST AT 45
MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUSSVILLE...LEEDS...COLUMBIANA...BARBER MOTORSPORTS PARK...SHOPS
  OF GRAND RIVER...WESTOVER...VANDIVER AND STERRETT.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBER 234...
INTERSTATE 459 EXIT NUMBERS 23 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 132 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 132 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3356 8655 3354 8649 3350 8648 3350 8644
      3319 8650 3313 8683 3335 8672 3359 8673
      3369 8653
TIME...MOT...LOC 0912Z 249DEG 40KT 3355 8664 3333 8662
          3318 8673

$$

GRANTHAM
512 
WWUS54 KBMX 030920
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 AM CDT FRI OCT 3 2014

ALC073-117-030930-
/O.CON.KBMX.SV.W.0115.000000T0000Z-141003T0930Z/
JEFFERSON AL-SHELBY AL-
420 AM CDT FRI OCT 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHELBY AND EAST CENTRAL JEFFERSON COUNTIES UNTIL 430 AM CDT...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LEEDS TO WESTOVER TO COLUMBIANA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  VANDIVER AND STERRETT.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBER 31...
INTERSTATE 20 EXIT NUMBER 140...
INTERSTATE 59 EXIT NUMBERS 141 THROUGH 143...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3362 8654 3362 8655 3356 8655 3354 8649
      3350 8648 3350 8644 3326 8648 3321 8666
      3338 8662 3363 8665 3369 8653
TIME...MOT...LOC 0920Z 249DEG 40KT 3358 8654 3336 8652
          3321 8663

$$

GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 3:16 AM CDT, 16 minutes earlier.

Area forecast discussion, Oct 3, 3:16 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 AM CDT FRI OCT 3 2014

.DISCUSSION...

A PRE-FRONTAL QLCS HAS OUTRUN ITS UPPER-LEVEL SUPPORT THIS MORNING
AND IS NOW A MERE SHELL OF WHAT IT WAS EARLIER TONIGHT. THIS HAS
RESULTED IN A COLD POOL RACING EASTWARD ACROSS NORTH ALABAMA AT
THE PRESENT TIME WITH SUB-SEVERE WIND GUSTS ON ITS LEADING EDGE.
OTHER SHOWERS AND STORMS HAVE FORMED IN A BAND JUST AHEAD OF THE
COLD POOL IN ASSOCIATION WITH A SURGE OF TROPICAL MOISTURE. ECHO
TOPS HAVE BEEN OBSERVED TO 48 KFT WITH SOME OF THE STRONGEST
CELLS...BUT HAVE NOT BEEN VERY PERSISTENT. THIS ACTIVITY WILL
MERGE WITH THE LINE TO ITS WEST WITHIN THE NEXT COUPLE OF HOURS.
WILL MONITOR FOR POSSIBLE ISOLATED SEVERE WIND GUSTS...BUT THIS
ACTIVITY IS AHEAD OF THE BEST DEEP-LAYER SHEAR AND MID-LEVEL FLOW.

THE FORECAST FOR LATER THIS MORNING INTO THE AFTERNOON HAS BEEN
ADJUSTED FOR A FASTER EVOLUTION WITH THE LEADING EDGE OF THE
STORMS EXPECTED TO REACH THE SOUTHEAST PART OF THE CWA AROUND 14Z.
WHILE LIGHT RAIN SHOWERS REMAIN POSSIBLE BEHIND THE MORNING
STORMS...ADDITIONAL THUNDERSTORM DEVELOPMENT IS NOT EXPECTED THIS
AFTERNOON AS DRIER AIR ALOFT MOVES IN.

A MASSIVE TROUGH WILL DEVELOP OVER EASTERN NORTH AMERICA OVER THE
WEEKEND AS SEVERAL SHORTWAVES COMBINE. MODEL GUIDANCE CONTINUES
TO TREND COOLER FOR SATURDAY AFTERNOON WITH HIGHS RANGING FROM
THE MID 60S NORTH TO AROUND 70 SOUTH. BRISK NORTHWEST WINDS WILL
USHER IN MUCH DRIER AIR WITH DEWPOINTS EXPECTED TO DROP INTO THE
30S. WINDS SHOULD DIMINISH BY SUNDAY MORNING AS SURFACE HIGH
PRESSURE MOVES IN...LEADING TO MORNING LOWS IN THE UPPER 30S NORTH
TO LOW TO MID 40S FARTHER SOUTH. MODEL DISAGREEMENT IS QUITE
SIGNIFICANT BY MONDAY REGARDING THE NEXT SHORTWAVE ROTATING AROUND
THE BASE OF THE LONGWAVE TROUGH. THIS SYSTEM COULD LEAD TO SHOWERS
FOR MONDAY NIGHT INTO TUESDAY.

87/GRANTHAM

&&

.AVIATION...
06Z TAF DISCUSSION.

PRE-FRONTAL SQUALL LINE WILL PUSH INTO NW ALABAMA AT THE BEGINNING
OF THE TAF PERIOD AND PUSH SLOWLY EASTWARD DURING THE OVERNIGHT
HOURS. SCT SHOWERS WERE DEVELOPING AHEAD OF THIS LINE OVER WEST
ALABAMA...AND INCLUDED VCSH AT SITES ACROSS WEST ALABAMA. THE LINE
WILL LIKELY BECOME MORE DIFFUSE WITH TIME AS IT MOVES OUT AHEAD OF
UPPER LEVEL FORCING...SO TSTM ACTIVITY WILL BECOME MORE DIFFICULT
TO PINPOINT WITH REGARD TO TIMING. CIGS ARND 1000 FEET AGL HAVE
DEVELOPED OVER EAST MISSISSIPPI AND WEST ALABAMA AND THE LOWER
CIGS WILL LIKELY SPREAD EASTWARD AND AFFECT ALL TAF SITES BEFORE
09Z...BUT CIGS WILL LIKELY STAY JUST ABOVE 1000 FEET AGL.

ONCE THE LEADING EDGE OF THE SQUALL LINE MOVES ACROSS A TAF
SITE...THERE WILL LIKELY BE A 2-4 PERIOD OF LIGHT TO MODERATE
SHWRS. THE RAIN WILL LIKELY END BEFORE WIND SHIFT OCCURS WITH
ACTUALLY COLD FRONT PASSAGE AS UPPER LEVEL SUPPORT MOVES OUT OF
THE AREA. SFC WINDS WILL GRADUALLY VEER FROM SOUTH TO SOUTHWEST TO
WEST. MVFR CIGS WILL LIKELY REMAIN EVEN AFTER RAIN ENDS...BUT
CLEARING WILL TAKE PLACE OVER WEST ALABAMA BY 21Z AND CLEARING
REACHING KMGM AND KTOI BY 00Z.

58/ROSE

NOTE...THE NATIONAL WEATHER SERVICE WILL BEGIN ISSUING SEASONAL
TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECAST WILL BEGIN OCTOBER 5TH AT 00Z
AND LAST THROUGH AT LEAST THE 23RD OF OCTOBER.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     81  45  64  38  72 / 100  10   0   0   0
ANNISTON    79  46  65  40  72 / 100  10   0   0   0
BIRMINGHAM  80  46  67  41  74 / 100  10   0   0   0
TUSCALOOSA  81  46  69  42  76 /  60  10   0   0   0
CALERA      80  47  67  43  74 / 100  10   0   0   0
AUBURN      81  51  67  43  73 / 100  10   0   0   0
MONTGOMERY  81  53  70  43  75 / 100  10   0   0   0
TROY        82  53  71  40  75 / 100  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/58
Hazardous weather outlook, Oct 3, 1:19 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 AM CDT FRI OCT 3 2014

ALZ011>015-017>050-032100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
119 AM CDT FRI OCT 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A FEW STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS FOR AREAS
ALONG AND WEST OF A LINE FROM LIVINGSTON TO CALERA TO GADSDEN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

DRY AND BREEZY CONDITIONS ARE EXPECTED ON SATURDAY AFTERNOON.
OUTDOOR BURNING IS DISCOURAGED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THROUGH EARLY FRIDAY MORNING.

In the hours before

Special weather statement, Oct 3, 1:05 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
105 AM CDT FRI OCT 3 2014

ALZ011-030645-
MARION AL-
105 AM CDT FRI OCT 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
145 AM CDT...

AT 105 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRVIEW TO 14 MILES WEST
OF AMORY...AND MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WESTON...
  HACKLEBURG...
  SHOTTSVILLE...
  BEXAR...
  PIGEYE...

&&

LAT...LON 3431 8777 3406 8812 3406 8814 3406 8822
      3432 8818 3433 8817
TIME...MOT...LOC 0605Z 265DEG 43KT 3432 8828 3400 8874

19
Special weather statement, Oct 3, 3:24 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 AM CDT FRI OCT 3 2014

ALZ023>025-032-034-030930-
BIBB AL-HALE AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-
324 AM CDT FRI OCT 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...WESTERN
SHELBY...SOUTHERN JEFFERSON...NORTHEASTERN HALE AND NORTHERN BIBB
COUNTIES UNTIL 430 AM CDT...

AT 321 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE VIEW TO 6 MILES WEST
OF MERTZ...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUEYTOWN...
  BESSEMER...
  FAIRFIELD...
  HOMEWOOD...
  BIRMINGHAM...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3287 8765 3336 8731 3372 8660 3309 8671
      3307 8688
TIME...MOT...LOC 0824Z 246DEG 34KT 3333 8712 3292 8744

GRANTHAM
Special weather statement, Oct 3, 3:25 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CDT FRI OCT 3 2014

ALZ022-023-030>032-030930-
GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL-
325 AM CDT FRI OCT 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TUSCALOOSA...NORTHERN
SUMTER...SOUTHEASTERN PICKENS...NORTHERN HALE AND GREENE COUNTIES
UNTIL 430 AM CDT...

AT 323 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO EPES...AND
MOVING EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDO...
  EUTAW...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3333 8810 3342 8727 3341 8725 3300 8732
      3300 8742 3283 8742 3283 8747 3276 8747
      3267 8835
TIME...MOT...LOC 0826Z 261DEG 42KT 3326 8800 3273 8816

GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:31 PM CDTSpecial Weather StatementBMXPickens44 min
Oct 3, 1:05 AM CDTSpecial Weather StatementBMXMarion40 min
Oct 3, 3:24 AM CDTSpecial Weather StatementBMXBibb, Jefferson66 min
Oct 3, 3:25 AM CDTSpecial Weather StatementBMXGreene, Hale, Pickens, Tuscaloosa65 min
Oct 3, 4:36 AM CDTSpecial Weather StatementBMXCalhoun, St. Clair, Talladega54 min
Oct 3, 3:06 PM CDTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.